Texas, 2021Tropical Storm and Storm Surge in Texas, September 13 to 14, 2021
September 13 to 14, 2021 · NWS CRP · 23 events in 14 counties and zones
An area of low pressure over the western Caribbean Sea on September 9th moved west into the Bay of Campeche by the 11th. The low pressure area strengthened to become Tropical Storm Nicholas over the southern Gulf of Mexico on the morning of the 12th.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure over the western Caribbean Sea on September 9th moved west into the Bay of Campeche by the 11th. The low pressure area strengthened to become Tropical Storm Nicholas over the southern Gulf of Mexico on the morning of the 12th. Nicholas moved northward across the western Gulf of Mexico to the lower Texas coastal waters early on the 13th. Tropical storm force gusts reached the Middle Texas coast around daybreak of the 13th. Tropical storm wind gusts moved up the coast as Nicholas moved to the north during the afternoon and evening on the 13th. A storm surge of 2 to 3 feet occurred near Bob Hall Pier to Port Aransas.
TCOON site at Port O'Connor measured a maximum storm tide of 3.15 feet MHHW at 742 PM LST. With the storm surge arrival during time of low tide, the maximum storm surge was 3.79 feet. TCOON site at Port Lavaca measured a maximum storm tide of 2.31 feet MHHW at 742 PM LST. With storm surge arrival during time of low tide, the maximum storm surge at Port Lavaca was 3.2 feet. Storm surge ranged from 2 to 4 feet over Calhoun County.
Minor erosion was noted along North Park Street in Port O'Connor adjacent to Matagorda Bay, where a debris line was observed. Moderate erosion was noted along Highway 316 and South Ocean Drive in Indianola, where the surge covered the road and moved concrete boulders and sand across the roadway. Several piers were severely damaged. Water entered several homes along the road that were at sea level. A debris line was observed on the west side of Highway 316 and South Ocean Drive. | north to Port O'Connor with the highest storm surge of 3.15 feet MHHW at Port O'Connor.
Widespread small to medium sized tree limbs were snapped over Port O'Connor with several large trees uprooted. Several utility poles were also snapped. Many fences were blown down in the older section of town. Improperly secured metal roofs were blown off and several boat storage buildings suffered significant sheet metal damage. Small to medium sized tree limbs were snapped around Indianola. Several roofs were damaged with sheet metal partially removed.
Nicholas made landfall southwest of Sargent as a minimal hurricane before midnight. Periods of heavy rain caused flooding problems in Corpus Christi in the morning and around Port O'Connor in the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 13, 3:38 AM CST, 22 minutes earlier.
Area forecast discussion, Sep 13, 3:38 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
438 AM CDT Mon Sep 13 2021
.SHORT TERM (Today through Tuesday)...
TS Nicholas remains the primary headline for the short-term period.
Strengthening of TS Nicholas occurred overnight and the center of
the storm re-formed about 150 n mi to the north-northwest of what
was previously being tracked. This was confirmed by aircraft
reconnaissance and the Brownsville radar. With this strengthening
trend and the significant shift north, tropical storm force winds
are likely to arrive this morning with gusts to hurricane force
possible. Additional strengthening of TS Nicholas is expected today
as it moves along the Lower and Middle Texas Coastline. The system
will continue a northward progression before making landfall later
this afternoon or evening across the Middle/Upper Texas Coast.
As far as hazards are concerned...
Periods of heavy rainfall are expected today through Tuesday AM. The
highest rainfall amounts are expected to be along the Coastal Bend
and in the Victoria Crossroads. These areas could see rainfall
totals around 4" to 6" with locally higher amounts possible.
Rainfall totals drop off to 1-2" for the Coastal Plains area with
less than 1" of rain expected for locations in and west of Brush
Country. With the possibility of periods of heavy rainfall, flash
flooding may occur across the Coastal bend and Victoria Crossroads
through Tuesday AM
As TS Nicholas nears the coastline, storm surge inundation of 2-4
feet will be possible. Coastal flooding is expected through
Tuesday AM. There is a HIGH risk of rip currents today and
Tuesday.
As mentioned earlier, coastal counties are expected to begin
experiencing tropical storm force winds this AM with hurricane force
gusts possible.
An isolated tornado or two will be possible today as Nicholas
approaches, especially across the immediate coastal locations north
of Port Aransas.
Although not expected, Nicholas could potentially strengthen to a
hurricane as it nears the coast. A Hurricane Watch remains in
effect for locations north of Port Aransas
&&
.LONG TERM (Tuesday Night through Sunday)...
As Nicholas moves away from the area, rain and thunderstorms will
decrease to isolated in coverage but will continue through the
weekend due to abundant moisture. the overall pattern will feature
high pressure over the Gulf of Mexico and another one over the
Desert SW. Expect afternoon temperatures to slowly creep up but
should range in the 90s and heat indices will once again hover
around 105.
&&
.MARINE...
A Hurricane Watch remains in effect for areas north of Port
Aransas and a Tropical Storm Warning remains in effect for the
entire Middle Texas coastal waters. A reconnaissance aircraft
found the center of TS Nicholas to be roughly 150 nautical miles
north of what was previously tracked. Nicholas is expected to
continue to strengthen as it moves north-northwest today.
Conditions will deteriorate this morning as the storm approaches.
Tropical storm force winds are likely to develop this AM with
hurricane force gusts possible. Seas could reach to just above 20
feet as TS Nicholas moves through the Coastal Waters. Expect
conditions to begin to improve later Tuesday.
HYDROLOGY...
Heavy rainfall is expected between now and Tuesday. With 4 to 6
inches of accumulation possible, mainly for coastal counties.
Expect high rainfall rates as moisture will be very deep. These
high rainfall rates will lead to periods of flash flooding. The
prolonged nature of the rain, including the potential for more
moderate rain through mid and late week will increase the
potential for river flooding...again with the biggest concern
being in coastal areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 74 89 75 91 / 90 60 50 40 50
Victoria 83 73 85 73 89 / 90 70 60 40 60
Laredo 88 73 94 76 97 / 60 40 20 10 30
Alice 85 72 90 73 93 / 80 60 40 30 50
Rockport 86 76 89 78 90 / 90 70 50 40 60
Cotulla 88 73 92 75 96 / 60 40 30 20 30
Kingsville 83 73 90 74 92 / 90 60 40 30 50
Navy Corpus 85 77 88 79 90 / 90 70 50 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Watch For the following zones: Aransas Islands...
Calhoun Islands...Coastal Aransas...Coastal Calhoun...
Coastal Refugio...Inland Calhoun...Inland Refugio.
Tropical Storm Warning For the following zones: Aransas
Islands...Bee...Calhoun Islands...Coastal Aransas...Coastal
Calhoun...Coastal Kleberg...Coastal Nueces...Coastal
Refugio...Coastal San Patricio...Goliad...Inland Calhoun...
Inland Kleberg...Inland Nueces...Inland Refugio...Inland
San Patricio...Jim Wells...Kleberg Islands...Live Oak...
Nueces Islands...Victoria.
Flash Flood Watch through Tuesday morning For the following
zones: Aransas Islands...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Inland
Calhoun...Inland Refugio...Inland San Patricio...Kleberg
Islands...Nueces Islands.
Storm Surge Watch For the following zones: Coastal Kleberg...
Kleberg Islands...Nueces Islands.
Storm Surge Warning For the following zones: Aransas Islands...
Calhoun Islands...Coastal Aransas...Coastal Calhoun.
High Rip Current Risk through Tuesday evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Hurricane Watch For the following zones: Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
Tropical Storm Warning For the following zones: Bays and
Waterways from Baffin Bay to Port Aransas...Bays and
Waterways from Port Aransas to Port O'Connor...Coastal
waters from Baffin Bay to Port Aransas out 20 NM...Coastal
waters from Port Aransas to Matagorda Ship Channel out 20
NM...Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
HAA/72...SHORT TERM
HAA/72...LONG TERMHazardous weather outlook, Sep 13, 3:59 AM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
459 AM CDT Mon Sep 13 2021
TXZ229>234-239>247-342>347-442-443-447-141000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
459 AM CDT Mon Sep 13 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
A Tropical Storm Warning is effect for portions of South Texas.
A Hurricane Watch is in effect from Port Aransas to Matagorda
Bay.
A Storm Surge Warning is in effect along the immediate coast from
Port Aransas to Matagorda Bay. Inundation of 2 to 4 feet is
possible through Tuesday morning.
A Storm Surge Watch is in effect for the immediate coast south of
Port Aransas. Inundation of 2 to 4 feet is possible through
Tuesday morning
A Flash Flood Watch is effect through Tuesday morning for the
coastal Bend and Victoria Crossroads.
Scattered to numerous showers and thunderstorms will occur across
the Coastal Bend and Coastal Plains with isolated thunderstorms
across the rest of South Texas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A Tropical Storm Warning is effect for portions of South Texas.
A Hurricane Watch is in effect from Port Aransas to Matagorda
Bay.
A Storm Surge Warning is in effect along the immediate coast from
Port Aransas to Matagorda Bay. Inundation of 2 to 4 feet is
possible through Tuesday morning.
A Storm Surge Watch is in effect for the immediate coast south of
Port Aransas. Inundation of 2 to 4 feet is possible through
Tuesday morning
A Flash Flood Watch is effect through Tuesday morning for the
coastal Bend and Victoria Crossroads.
Numerous showers and thunderstorms tomorrow associated with
Tropical Storm Nicholas will decrease in coverage becoming
isolated to scattered each day this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-141000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
459 AM CDT Mon Sep 13 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
A Tropical Storm Warning is effect for portions of South Texas.
A Hurricane Watch is in effect from Port Aransas to Matagorda
Bay.
There is a HIGH risk of rip currents today.
Numerous showers and thunderstorms will occur across the bays and
waterways.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A Tropical Storm Warning is effect for portions of South Texas.
A Hurricane Watch is in effect from Port Aransas to Matagorda
Bay.
There is a HIGH risk for rip currents Tuesday.
Numerous showers and thunderstorms tomorrow will decrease in
coverage becoming isolated to scattered Wednesday through the
remainder of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Event by event
12 tropical storm, 8 storm surge/tide, 3 flood. Local standard time, as filed.
Tropical Storm, Kleberg County Islands
- When
- September 13, 4:00 AM CST to 6:00 PM CST
- Where
- Kleberg County Islands forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Tropical storm force gusts occurred on north Padre Island in Kleberg County.
Tropical Storm, Coastal Kleberg County
- When
- September 13, 5:00 AM CST to 5:00 PM CST
- Where
- Coastal Kleberg County forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Tropical storm force gusts occurred over coastal sections of Kleberg County.
Tropical Storm, Coastal Nueces County
- When
- September 13, 5:00 AM CST to 7:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Tropical storm force gusts occurred over coastal sections of Nueces County.
Tropical Storm, Nueces County Islands
- When
- September 13, 5:00 AM CST to 7:00 PM CST
- Where
- Nueces County Islands forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Tropical storm force gusts occurred over Mustang Island and north Padre Island in Nueces County.
Tropical Storm, Coastal San Patrico County
- When
- September 13, 6:00 AM CST to 8:00 PM CST
- Where
- Coastal San Patrico County forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Tropical storm force gusts occurred over coastal sections of San Patricio County.
Flood, Nueces
- When
- September 13, 7:00 AM CST to 8:30 AM CST
- Where
- Nueces County, 1.49 mi ENE of Corpus Christi to 0.43 mi SSW of North Beach
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.791, -97.399
Construction road ramps from Interstate 37 and Highway 286 were flooded and not passable. Law enforcement reported multiple road closures in this area around downtown Corpus Christi.
Flood, Nueces
- When
- September 13, 7:15 AM CST to 8:15 AM CST
- Where
- Nueces County, 1.51 mi SSE of Corpus Christi to 1.61 mi SSE of Corpus Christi
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.760, -97.410
Road closure on Tarlton Street between Churchill Drive and Ayers Street occurred due to flood waters.
Tropical Storm, Aransas County Islands
- When
- September 13, 8:00 AM CST to 10:00 PM CST
- Where
- Aransas County Islands forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Tropical storm winds occurred over San Jose Island in Aransas County.
Tropical Storm, Coastal Refugio County
- When
- September 13, 9:00 AM CST to 9:00 PM CST
- Where
- Coastal Refugio County forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Tropical storm force gusts occurred over coastal sections of Refugio County.
Tropical Storm, Coastal Aransas County
- When
- September 13, 9:00 AM CST to 9:00 PM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Tropical storm winds occurred over coastal sections of Aransas County.
Storm Surge/Tide, Coastal Aransas County
- When
- September 13, 12:00 PM CST to September 14, 2:00 AM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
TCOON site at Aransas Wildlife Refuge measured a maximum storm tide of 2.38 feet MHHW at 636 PM LST. With the storm surge arrival during time of low tide, the maximum storm surge was 2.58 feet at Aransas Wildlife Refuge. The storm surge ranged from 1 to 2.5 feet for the coastal region of Aransas County.
Storm Surge/Tide, Aransas County Islands
- When
- September 13, 12:00 PM CST to September 14, 2:00 AM CST
- Where
- Aransas County Islands forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
TCOON site at Aransas Wildlife Refuge measured a maximum storm tide of 2.38 feet MHHW at 636 PM LST. With the storm surge arrival during time of low tide, the maximum storm surge was 2.58 feet at Aransas Wildlife Refuge. The storm surge likely ranged from 2 to 3 feet for San Jose Island.
Storm Surge/Tide, Coastal Refugio County
- When
- September 13, 12:00 PM CST to September 14, 2:00 AM CST
- Where
- Coastal Refugio County forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
TCOON site at Aransas Wildlife Refuge measured a maximum storm tide of 2.38 feet MHHW at 636 PM LST. With the storm surge arrival during time of low tide, the maximum storm surge was 2.58 feet at Aransas Wildlife Refuge. Storm surge likely ranged from 1 to 2.5 feet for coastal sections of Refugio County.
Storm Surge/Tide, Calhoun County Islands
- When
- September 13, 2:00 PM CST to 10:00 PM CST
- Where
- Calhoun County Islands forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
TCOON site at Port O'Connor measured a maximum storm tide of 3.15 feet MHHW at 742 PM LST. With the storm surge arrival during time of low tide, the maximum storm surge was 3.79 feet at Port O'Connor. The storm surge likely ranged from 2 to 4 feet along the coast of Matagorda Island.
Tropical Storm, Inland Calhoun County
- When
- September 13, 2:00 PM CST to 10:00 PM CST
- Where
- Inland Calhoun County forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Tropical storm force gusts occurred over inland sections of Calhoun County.
Tropical Storm, Coastal Calhoun County
- When
- September 13, 2:00 PM CST to September 14, 1:00 AM CST
- Where
- Coastal Calhoun County forecast zone
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Tropical storm winds occurred over coastal sections of Calhoun County. A maximum wind gust to 67 knots or 77 mph occurred at Port O'Connor at 636 PM LST. Widespread small to medium sized tree limbs were snapped over Port O'Connor with several large trees uprooted. Several utility poles were also snapped. Many fences were blown down in the older section of town. Improperly secured metal roofs were blown off and several boat storage buildings suffered significant sheet metal damage. Small to medium sized tree limbs were snapped around Indianola. Several roofs were damaged with sheet metal partially removed.
Tropical Storm, Calhoun County Islands
- When
- September 13, 2:00 PM CST to September 14, 2:00 AM CST
- Where
- Calhoun County Islands forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Tropical storm winds occurred over coastal sections of Calhoun County. A maximum wind gust to 67 knots or 77 mph occurred at Port O'Connor at 636 PM LST.
Storm Surge/Tide, Coastal Calhoun County
- When
- September 13, 3:00 PM CST to 10:00 PM CST
- Where
- Coastal Calhoun County forecast zone
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
TCOON site at Port O'Connor measured a maximum storm tide of 3.15 feet MHHW at 742 PM LST. With the storm surge arrival during time of low tide, the maximum storm surge was 3.79 feet. TCOON site at Port Lavaca measured a maximum storm tide of 2.31 feet MHHW at 742 PM LST. With storm surge arrival during time of low tide, the maximum storm surge at Port Lavaca was 3.2 feet.
Minor erosion was noted along North Park Street in Port O'Connor adjacent to Matagorda Bay, where a debris line was observed. Moderate erosion was noted along highway 316 and South Ocean Drive in Indianola, where the surge covered the road and moved concrete boulders and sand across the roadway. Several piers were severely damaged. Water entered several homes along the road that were at sea level. A debris line was observed on the west side of Highway 316 and South Ocean Drive.
While the storm surge ranged from 3 to 4 feet from Port Lavaca to Port O'Connor, the storm surge was around 1.5 feet in the Seadrift area.
Tropical Storm, Victoria
- When
- September 13, 3:00 PM CST to 10:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Tropical storm force gusts occurred over Victoria County.
Storm Surge/Tide, Nueces County Islands
- When
- September 13, 4:00 PM CST to September 14, 4:00 AM CST
- Where
- Nueces County Islands forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
NOS site at Bob Hall Pier measured a maximum storm tide of 2.07 feet MHHW at 1024 PM LST. With the storm surge arrival during time of high tide, the maximum storm surge was 1.53 feet at Bob Hall Pier. C-MAN site at Port Aransas measured a maximum storm tide of 1.77 feet MHHW. The storm surge likely ranged from 1 to 2 feet along the coast of Mustang Island and northern Padre Island.
Storm Surge/Tide, Coastal Nueces County
- When
- September 13, 4:00 PM CST to September 14, 8:00 AM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
NOS site at Bob Hall Pier measured a maximum storm tide of 2.07 feet MHHW at 1024 PM LST. With the storm surge arrival during time of high tide, the maximum storm surge was 1.53 feet at Bob Hall Pier. TCOON site at Packery Channel Aransas measured a maximum storm tide of 1.47 feet MHHW with a maximum storm surge of 1.2 feet. The storm surge ranged from 1 to 1.5 feet for coastal sections of Nueces County.
Storm Surge/Tide, Kleberg County Islands
- When
- September 13, 4:00 PM CST to September 14, 4:00 AM CST
- Where
- Kleberg County Islands forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
NOS site at Bob Hall Pier measured a maximum storm tide of 2.07 feet MHHW at 1024 PM LST. With the storm surge arrival during time of high tide, the maximum storm surge was 1.53 feet at Bob Hall Pier. The storm surge likely ranged from 1 to 1.5 feet along the coast of northern Padre Island in Kleberg County.
Flood, Calhoun
- When
- September 13, 6:30 PM CST to 8:30 PM CST
- Where
- Calhoun County, Port O'Connor to 2.29 mi ESE of Port O'Connor
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 28.450, -96.410
Band of heavy rain from Tropical Storm Nicholas moved across the Port O'Connor area during the late afternoon and evening hours on the 13th. Total rain amounts around 7 inches caused flooding of roads in the Port O'Connor area.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Storm Surge/Tide
- Water pushed ashore above the normal tide by a storm’s winds and low pressure.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, September 13, 2021$69,000 · 70 kt wind · 14 events
- Damaging Winds and Lightning Strike in Pennsylvania, September 13, 2021$29,000 · 50 kt wind · 4 events
- Hurricane and Tropical Storm in Texas, September 13 to 14, 202122 events
- Damaging Winds in New Jersey, September 13, 202158 kt wind · 15 events
- Hail in Wisconsin, September 13, 20211 in hail · 7 events
- Marine Tropical Storm in Gulf of Mexico, September 13 to 14, 20216 events
- Marine Tropical Storm in Gulf of Mexico, September 13 to 14, 20215 events
- Hail and Damaging Winds in Pennsylvania, September 13, 2021$7,000 · 1 in hail · 5 events
- Damaging Winds in Pennsylvania, September 13, 202150 kt wind · 4 events
- Hail and Damaging Winds in Michigan, September 13, 20211 in hail · 3 events
- Damaging Winds in Massachusetts, September 13, 2021$8,000 · 50 kt wind · 2 events
- Hail in Michigan, September 13, 20211 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985062, 985063, 985064, 985065, 985066, 985029, 985033, 985069, 985067, 985068, 985054, 985057, 985058, 984874, 985071, 985072, 985073, 984876, 985070, 985053, 985056, 985059, 985055.